Alert archive / Idaho / Wind Advisories in 2012

Wind Advisory 17, NWS Boise, ID

June 18, 20126 counties in Idaho

NWS Boise, ID issued this wind advisory at Jun 18, 2012, 2:39 AM MDT for 6 counties in Idaho. It took effect at Jun 18, 2012, 2:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 18, 2012, 2:39 AM MDT (08:39 UTC)
In effect from
Jun 18, 2012, 2:00 PM MDT
Expired
Jun 18, 2012, 9:00 PM MDT
In force
7 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID

The radar

The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 8.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2012-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2012-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3315 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

103 
WWUS75 KBOI 180839
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
239 AM MDT MON JUN 18 2012

...WIND ADVISORY IN EFFECT THIS AFTERNOON AND EVENING...

.STRONG SURFACE WINDS WILL DEVELOP THIS AFTERNOON AND CONTINUE
INTO THE EVENING ACROSS PORTIONS OF THE UPPER TREASURE VALLEY...
THE SOUTHWEST HIGHLANDS...THE WESTERN MAGIC VALLEY...AND SOUTHERN
TWIN FALLS COUNTY. AN UPPER LEVEL SYSTEM WILL HELP INCREASE THE
PRESSURE GRADIENT AT THE SURFACE THIS AFTERNOON AND EVENING. IN
ADDITION...STRONG WINDS A FEW THOUSAND FEET OFF THE SURFACE WILL
MIX DOWNWARD. THE RESULT WILL BE SUSTAINED WINDS BETWEEN 30 AND 40
MPH WITH GUSTS TO 50 MPH. WINDS WEST OF MOUNTAIN HOME WILL NOT BE
AS STRONG...AND THEREFORE THE BOISE AREA IS NOT EXPECTED TO SEE
ADVISORY-LEVEL WINDS.

IDZ014>016-030-181800-
/O.NEW.KBOI.WI.Y.0017.120618T2000Z-120619T0300Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
239 AM MDT MON JUN 18 2012

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING. 

* WINDS...SUSTAINED WINDS OUT OF THE WEST OR NORTHWEST AT 30 TO 40
  MPH WITH GUSTS TO 50 MPH.

* TIMING...WINDS WILL INCREASE EARLY THIS AFTERNOON AND LAST TO
  NEAR SUNSET.

* IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULTY IN
  DRIVING NORTH-SOUTH ORIENTED ROADS. TRASH CANS AND SIMILAR ITEMS
  MAY BE BLOWN OVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
2 follow-up statements
758 
WWUS75 KBOI 181736
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1136 AM MDT MON JUN 18 2012

...WIND ADVISORY IN EFFECT THIS AFTERNOON AND EVENING...

.STRONG SURFACE WINDS WILL DEVELOP THIS AFTERNOON AND CONTINUE
INTO THE EVENING ACROSS PORTIONS OF THE UPPER TREASURE VALLEY...
THE SOUTHWEST HIGHLANDS...THE WESTERN MAGIC VALLEY...AND SOUTHERN
TWIN FALLS COUNTY. AN UPPER LEVEL SYSTEM WILL HELP INCREASE THE
PRESSURE GRADIENT AT THE SURFACE THIS AFTERNOON AND EVENING. IN
ADDITION...STRONG WINDS A FEW THOUSAND FEET OFF THE SURFACE WILL
MIX DOWNWARD. THE RESULT WILL BE SUSTAINED WINDS BETWEEN 30 AND
40 MPH WITH GUSTS TO 50 MPH. WINDS WEST OF MOUNTAIN HOME WILL NOT
BE AS STRONG...AND THEREFORE THE BOISE AREA IS NOT EXPECTED TO
SEE ADVISORY-LEVEL WINDS.

IDZ014>016-030-190300-
/O.CON.KBOI.WI.Y.0017.120618T2000Z-120619T0300Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
1136 AM MDT MON JUN 18 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* WINDS...SUSTAINED WINDS OUT OF THE WEST OR NORTHWEST AT 30 TO 
  40 MPH WITH GUSTS TO 50 MPH. 

* TIMING...WINDS WILL INCREASE EARLY THIS AFTERNOON AND LAST TO 
  NEAR SUNSET. 

* IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULTY IN 
  DRIVING NORTH-SOUTH ORIENTED ROADS. TRASH CANS AND SIMILAR 
  ITEMS MAY BE BLOWN OVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
601 
WWUS75 KBOI 190253
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
853 PM MDT MON JUN 18 2012

...WIND ADVISORY EXPIRES...

.WINDS IN SOUTHERN IDAHO WILL SUBSIDE AROUND SUNSET AND WILL
CONTINUE TO SLOWLY DECREASE OVERNIGHT.

IDZ014>016-030-190400-
/O.EXP.KBOI.WI.Y.0017.000000T0000Z-120619T0300Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
853 PM MDT MON JUN 18 2012

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY FOR THE UPPER TREASURE VALLEY...SOUTHWEST IDAHO
HIGHLANDS...WESTERN MAGIC VALLEY...AND SOUTHERN TWIN FALLS COUNTY
WILL EXPIRE AT 9 PM MDT THIS EVENING.

AT 8 PM MDT NORTHWEST WINDS WERE WILL BLOWING 35 TO 45 MPH NEAR
MOUNTAIN HOME BUT WERE SUBSIDING IN MOST OTHER LOCATIONS. WINDS
WILL CONTINUE TO SUBSIDE THROUGH THE NIGHT. BY SUNRISE WINDS WILL
ONLY BE 5 TO 15 MPH IN THE TREASURE VALLEY AND 10 TO 20 MPH IN
THE WESTERN MAGIC VALLEY AND WILL INCREASE ONLY TO 15 TO 25 MPH
TUESDAY AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Jun 17, 8:56 PM MDT, 5 hours 43 minutes earlier.

Area forecast discussion, Jun 17, 8:56 PM MDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
856 PM MDT SUN JUN 17 2012

.DISCUSSION...WIND EVENT HAS NOT DEVELOPED IN SOUTHERN IDAHO AS
EXPECTED COLD FRONT HAS BEEN DELAYED.  AT 8 PM MDT TEMPERATURES WERE
STILL 85 TO 90 DEGREES IN THE TREASURE AND MAGIC VALLEYS AND NEAR 70
DEGREES IN THE WEST CENTRAL IDAHO MOUNTAINS.  SURFACE PRESSURE WAS
STILL FALLING AT MOST SITES.  COLD FRONT SHOULD LOWER TEMPERATURES
AT LEAST 10 DEGREES AND BE FOLLOWED BY PRESSURE RISE.  THE FRONT IS
HARD TO LOCATE DUE TO LACK OF CLOUDS BUT WITH JET STREAM CONTINUING
TO SAG SOUTH THE FRONT WILL COME THROUGH LATER TONIGHT.  AT THAT
TIME WEST/NORTHWEST WINDS SHOULD BRIEFLY INCREASE.  A SECOND SURGE
OF COOL AIR WILL COME IN MONDAY AND WINDS WILL INCREASE IN THE
AFTERNOON TO SPEEDS PROBABLY STRONGER THAN TODAY/S WINDS.  REST OF
CURRENT FORECAST STILL LOOKS GOOD SHOWING DRASTIC COOLING MONDAY AND
TUESDAY AND SHOWERS ONLY IN FAR NORTHERN CWA.

&&

.AVIATION...VFR THROUGH MONDAY. WESTERLY WINDS SURFACE AND ALOFT.
SPEEDS AT THE SURFACE UP TO 30 KTS THIS EVENING WILL DIMINISH
SHORTLY AFTER SUNSET. WINDS INCREASE AGAIN LATE MONDAY MORNING WITH
SPEEDS UP TO 40 KTS IN OPEN VALLEYS. WINDS ALOFT ARE 30-40 KTS
THROUGH 10K FEET MSL ON MONDAY. MID-LEVEL CEILINGS WILL DEVELOP
ACROSS EAST-CENTRAL OREGON AND WEST-CENTRAL IDAHO MONDAY AFTERNOON
WITH BASES OF 9-10K FEET MSL.

&&

.PREV DISCUSSION...
SHORT TERM...TONIGHT THROUGH TUESDAY...BIG CHANGE IN TEMPERATURE
REGIME IS SET FOR THE FORECAST AREA COMMENCING TONIGHT AND
CONTINUING THROUGH TUESDAY. A DRY COLD FRONT WILL MOVE THROUGH THE
AREA THIS EVENING PUSHING HIGH TEMPERATURES IN THE 80S AND 90S TODAY
ALL THE WAY DOWN INTO THE 60S AND 70S FOR TOMORROW AND TUESDAY.
FRONT IS MOISTURE STARVED WITH ONLY LIMITED MID LEVEL MOISTURE NOTED
NORTH OF BOISE AND THE SNAKE PLAIN. LEFT A SMALL AREA OF POSSIBLE
CONVECTION THIS EVENING AND MONDAY AFTERNOON WELL TO THE NORTH NEAR
THE SALMON RIVER AND ADJACENT TO MISSOULA FORECAST AREA. MAIN STORY
FOR THE SHORT TERM FORECAST IS WIND...COOLER TEMPERATURES AND RED
FLAG CONDITIONS FOR FIRE WEATHER. A WIND ADVISORY REMAINS IN EFFECT
BRIEFLY THIS EVENING POST COLD FRONT AS THE CORE OF THE STRONGER JET
LEVEL WINDS SAG SOUTHWARD INTO THE SNAKE VALLEY. ADVISORY THIS
EVENING LOOKS MARGINAL AND WILL BE CENTERED MAINLY FROM BOISE
EASTWARD TO TWIN FALLS. BETTER SUPPORT FOR A WIDER COVERAGE AND
STRONGER WIND ADVISORY MONDAY AS UPPER LEVEL WINDS ALIGN...SURFACE
PRESSURE GRADIENT INCREASES AND COOL ADVECTION IS STRONGEST BEHIND
THE COLD FRONT.

LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...LATEST MODELS SHOW A
PATTERN SIMILAR TO THAT OF EARLIER RUNS WITH TRANSITION INTO A HIGH
AMPLITUDE PATTERN EARLY IN THE PERIOD AS A VERY WARM UPPER LEVEL
RIDGE BUILDS OVER THE SOUTHERN ROCKIES/SOUTHERN AND CENTRAL PLAINS
WHILE A COOL UPPER LEVEL TROUGH TAKES UP RESIDENCE OFF THE NORTHWEST
COAST. THE MOST INTERESTING PART OF THE FORECAST CONTINUES TO BE
NEXT WEEKEND AND EARLY NEXT WEEK...WHEN MODELS DIFFER IN PLACEMENT
OF THESE TWO FEATURES AND RUN TO RUN CONSISTENCY HAS BEEN BELOW
AVERAGE. LOOKING AT NEXT SUNDAY...THE NOGAPS WANTS TO BRING THE
TROUGH INLAND AS THE RIDGE RETREATS EAST OVER THE MISSISSIPPI
VALLEY...A PATTERN REMINISCENT OF JULY 4 AND 5 1986 WHEN BOTH MAX
AND MIN LOW TEMPERATURE RECORDS WERE SET AT BOISE. OTHER MODELS
INCLUDING BOTH GFS AND ECM ENSEMBLE MEANS KEEP THE TROUGH OFFSHORE.
GFS ENSEMBLE MEMBERS SHOW AS MUCH SPREAD. SO DUE TO UNCERTAINTY WE
ARE GOING WITH A MODEL BLEND FOR NEXT WEEKEND...WITH MAX
TEMPERATURES SLIGHTLY BELOW NORMAL AND A CHANCE OF THUNDERSTORMS
OVER OUR NORTHERN AND WESTERN ZONES. FOR THURSDAY AND FRIDAY
TEMPERATURES WARM TO 5-8 DEGREES ABOVE NORMAL AS THE RIDGE INITIALLY
BUILDS AND THE TROUGH IS STILL WEST OF THE QUEEN CHARLOTTE AND
VANCOUVER ISLANDS.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING THROUGH 6 PM MDT MONDAY IDZ408-418-419.
OR...RED FLAG WARNING THROUGH 6 PM MDT MONDAY ORZ637.

&&

WEATHER.GOV/BOISE

DISCUSSION...LC
AVIATION.....DG
PREV SHORT TERM...GS
PREV LONG TERM....JT/CB
Hazardous weather outlook, Jun 17, 5:55 AM MDT, 20 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
555 AM MDT SUN JUN 17 2012

IDZ011-013-028-033-ORZ061-062-181200-
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-CAMAS PRAIRIE-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-
555 AM MDT SUN JUN 17 2012 /455 AM PDT SUN JUN 17 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COLD FRONT WILL
MOVE THROUGH THE AREA PRODUCING GUSTY WINDS UP TO 40 MPH THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IDZ012-014>016-029-030-ORZ063-064-181200-
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-OWYHEE MOUNTAINS-
SOUTHERN TWIN FALLS COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
555 AM MDT SUN JUN 17 2012 /455 AM PDT SUN JUN 17 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM NOON TODAY TO 6 PM MDT
MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE
VALLEY...WESTERN TWIN FALLS BLM...OWYHEE MOUNTAINS AND VALE BLM.
REFER TO FIRE WEATHER PRODUCT MESSAGE...BOIRFWBOI...FOR DETAILS.

A WIND ADVISORY IS IN EFFECT FOR THE UPPER TREASURE VALLEY FROM 5
PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. REFER TO THE URGENT
WEATHER MESSAGE...BOINPWBOI...FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

IT WILL BE WINDY AGAIN ON MONDAY...ESPECIALLY IN THE UPPER
TREASURE VALLEY. A WIND ADVISORY MAY BE NECESSARY FOR PORTIONS OF
SOUTHWEST IDAHO.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SIGNIFICANT WEATHER THROUGH
ESTABLISHED PROCEDURES.

Nearby

Wind Advisories in Idaho, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.